The National Institute of Diabetes and Digestive and Kidney Diseases (NIDDK) have proposed the continuation of the Drug-Induced Liver Injury Network (DILIN). As described in the RFA, DILIN will be a network composed of up to 5 Clinical Centers (CCs) with expertise in diagnosis and management of DILI and a Data Coordinating Center (DCC) with expertise in the management of multicenter studies and clinical and translational datasets. The purpose of this research program is to enhance the enrollment of cases and controls (when justified) from a diverse demographic and wide geographic distribution. The major aim of the network study is to pursue pharmacogenetic analyses to find predictive biomarkers as well as genetic """"""""fingerprints"""""""" useful for elucidating the pathogenesis of Drug-Induced Liver Injury (DILI) and ultimately for developing specific means of prevention and or treatment. The Duke Clinical Research Institute (DCRI) proposes to continue as the DCC for DILIN. In this role, we will apply our extensive experience and research infrastructure to coordinate, support and facilitate the activities of the DILIN network. In particular, we will atted to the following specific aims: (1) Explore and Determine the use of LiverTox case report for enrollment from a wide demographic and geographic distribution throughout US;(2) Support protocol development of pharmacogenetic and biomarker studies and studies with intervention strategies to prevent and treat DILI;(3) Support development of a validated, computer-based instrument and diagnosis of DILI which is accurate, simple and practical for clinicians;(4) Support manuscript preparation;(5) Provide overall network Coordination and Logistics;(6) Ensure quality assurance and continue data management activities;(7) Contribute to maintain LiverTox;(8) Provide statistical leadership in design and analysis Issues;(9) Support ancillary studies.
Liver injury due to medication or herbal and dietary supplement use is an important medical, scientific, and public health problem in the US. Drug-induced liver injury (DILI) is the most common reason for non-approval, withdrawal, and clinical monitoring by the FDA. Understanding the dynamics of this medical problem and determining its clinical and genetic determinants will ultimately allow safer medications to be prescribed to patient populations and safer supplement on the market.
|Schmeltzer, Paul A; Kosinski, Andrzej S; Kleiner, David E et al. (2016) Liver injury from nonsteroidal anti-inflammatory drugs in the United States. Liver Int 36:603-9|
|Heidemann, Lauren A; Navarro, Victor J; Ahmad, Jawad et al. (2016) Severe Acute Hepatocellular Injury Attributed to OxyELITE Pro: A Case Series. Dig Dis Sci 61:2741-8|
|deLemos, Andrew S; Ghabril, Marwan; Rockey, Don C et al. (2016) Amoxicillin-Clavulanate-Induced Liver Injury. Dig Dis Sci 61:2406-16|
|Bonkovsky, Herbert L; Kleiner, David E; Gu, Jiezhun et al. (2016) Clinical Presentations and Outcomes of Bile Duct Loss caused by Drugs and Herbal and Dietary Supplements. Hepatology :|
|Zheng, Elizabeth X; Rossi, Simona; Fontana, Robert J et al. (2016) Risk of Liver Injury Associated with Green Tea Extract in SLIMQUICK(Â®) Weight Loss Products: Results from the DILIN Prospective Study. Drug Saf 39:749-54|
|Vuppalanchi, Raj; Navarro, Victor; Vega, Maricruz et al. (2015) Herbal dietary supplement associated hepatotoxicity: anÂ upcoming workshop and need for research. Gastroenterology 148:480-2|
|Chalasani, Naga; Bonkovsky, Herbert L; Fontana, Robert et al. (2015) Features and Outcomes of 899 Patients With Drug-Induced Liver Injury: The DILIN Prospective Study. Gastroenterology 148:1340-52.e7|
|Hayashi, Paul H; Barnhart, Huiman X; Fontana, Robert J et al. (2015) Reliability of causality assessment for drug, herbal and dietary supplement hepatotoxicity in the Drug-Induced Liver Injury Network (DILIN). Liver Int 35:1623-32|
|Hayashi, Paul H; Fontana, Robert J; Chalasani, Naga P et al. (2015) Under-reporting and Poor Adherence to Monitoring Guidelines for Severe Cases of Isoniazid Hepatotoxicity. Clin Gastroenterol Hepatol 13:1676-82.e1|
|Martinez, Melissa A; Vuppalanchi, Raj; Fontana, Robert J et al. (2015) Clinical and histologic features of azithromycin-induced liver injury. Clin Gastroenterol Hepatol 13:369-376.e3|
Showing the most recent 10 out of 46 publications